Journal of Applied Mathematics

  • J. Appl. Math.
  • Volume 2014, Special Issue (2014), Article ID 705375, 9 pages.

A Class of Steffensen-Type Iterative Methods for Nonlinear Systems

F. Soleymani, M. Sharifi, S. Shateyi, and F. Khaksar Haghani

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


A class of iterative methods without restriction on the computation of Fréchet derivatives including multisteps for solving systems of nonlinear equations is presented. By considering a frozen Jacobian, we provide a class of m-step methods with order of convergence m+1. A new method named as Steffensen-Schulz scheme is also contributed. Numerical tests and comparisons with the existing methods are included.

Article information

J. Appl. Math., Volume 2014, Special Issue (2014), Article ID 705375, 9 pages.

First available in Project Euclid: 1 October 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)


Soleymani, F.; Sharifi, M.; Shateyi, S.; Haghani, F. Khaksar. A Class of Steffensen-Type Iterative Methods for Nonlinear Systems. J. Appl. Math. 2014, Special Issue (2014), Article ID 705375, 9 pages. doi:10.1155/2014/705375.

Export citation


  • J. F. Traub, Iterative Methods for the Solution of Equations, Prentice-Hall Series in Automatic Computation, Prentice-Hall, New York, NY, USA, 1964.
  • E. S. Alaidarous, M. Z. Ullah, F. Ahmad, and A. S. Al-Fhaid, “An efficient higher-order quasilinearization method for solving nonlinear BVPs,” Journal of Applied Mathematics, vol. 2013, Article ID 259371, 11 pages, 2013.
  • Q. Zheng, F. Huang, X. Guo, and X. Feng, “Doubly-accelerated Steffensen's methods with memory and their applications on solving nonlinear ODEs,” Journal of Computational Analysis and Applications, vol. 15, no. 5, pp. 886–891, 2013.
  • F. Soleymani and F. Soleimani, “Novel computational derivative-free methods for simple roots,” Fixed Point Theory, vol. 13, no. 1, pp. 247–258, 2012.
  • F. Soleymani, “On a novel optimal quartically class of methods,” Far East Journal of Mathematical Sciences, vol. 58, no. 2, pp. 199–206, 2011.
  • W.-X. Wang, Y.-L. Shang, W.-G. Sun, and Y. Zhang, “Finding the roots of system of nonlinear equations by a novel filled function method,” Abstract and Applied Analysis, vol. 2011, Article ID 209083, 9 pages, 2011.
  • M. T. Darvishi and B.-C. Shin, “High-order Newton-Krylov methods to solve systems of nonlinear equations,” Journal of the Korean Society for Industrial and Applied Mathematics, vol. 15, no. 1, pp. 19–30, 2011.
  • J. M. Ortega and W. C. Rheinboldt, Iterative Solution of Nonlinear Equations in Several Variables, Academic Press, New York, NY, USA, 1970.
  • Q. Zheng, P. Zhao, and F. Huang, “A family of fourth-order Steffensen-type methods with the applications on solving nonlinear ODEs,” Applied Mathematics and Computation, vol. 217, no. 21, pp. 8196–8203, 2011.
  • M. Grau-Sánchez, M. Noguera, and S. Amat, “On the approximation of derivatives using divided difference operators preserving the local convergence order of iterative methods,” Journal of Computational and Applied Mathematics, vol. 237, no. 1, pp. 363–372, 2013.
  • A. Cordero, J. L. Hueso, E. Martínez, and J. R. Torregrosa, “A modified Newton-Jarratt's composition,” Numerical Algorithms, vol. 55, no. 1, pp. 87–99, 2010.
  • Z.-Z. Bai and H.-B. An, “A globally convergent Newton-GMRES method for large sparse systems of nonlinear equations,” Applied Numerical Mathematics, vol. 57, no. 3, pp. 235–252, 2007.
  • S. C. Eisenstat and H. F. Walker, “Globally convergent inexact Newton methods,” SIAM Journal on Optimization, vol. 4, no. 2, pp. 393–422, 1994.
  • F. Soleymani and P. S. Stanimirovic, “A higher order iterative method for computing the Drazin inverse,” The Scientific World Journal, vol. 2013, Article ID 708647, 11 pages, 2013.
  • A. Cordero, F. Soleymani, J. R. Torregrosa, and S. Shateyi, “Basins of attraction for various Steffensen-type methods,” Journal of Applied Mathematics, vol. 2014, Article ID 539707, 17 pages, 2014.
  • F. Toutounian, J. Saberi-Nadjafi, and S. H. Taheri, “A hybrid of the Newton-GMRES and electromagnetic meta-heuristic methods for solving systems of nonlinear equations,” Journal of Mathematical Modelling and Algorithms, vol. 8, no. 4, pp. 425–443, 2009.
  • S. Wagon, Mathematica in Action, Springer, New York, NY, USA, 3rd edition, 2010.
  • M. Trott, The Mathematica Guide-Book for Numerics, Springer, New York, NY, USA, 2006. \endinput